Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Cheyenne, WY

May 6, 2016Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 6, 2016, 7:42 PM MDT for Goshen County, Wyoming. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2016, 7:42 PM MDT (01:42 UTC)
Expired
May 6, 2016, 8:45 PM MDT
In force
63 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 7:52 PM MDTHAIL 0.5Yoder, WY
May 6, 8:00 PM MDTHAIL 0.258 Sw Torrington, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

020 
WUUS55 KCYS 070142
SVRCYS
WYC015-070245-
/O.NEW.KCYS.SV.W.0005.160507T0142Z-160507T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT FRI MAY 6 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GOSHEN COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 845 PM MDT

* AT 742 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YODER...OR 12
  MILES SOUTHWEST OF TORRINGTON...MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TORRINGTON...LINGLE...FORT LARAMIE...YODER...VETERAN...FORT LARAMIE
  NATIONAL HISTORIC SITE...HUNTLEY AND HWY 85 AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4173 10407 4197 10463 4231 10462 4232 10407
TIME...MOT...LOC 0142Z 195DEG 25KT 4192 10433 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
3 follow-up statements
664 
WWUS55 KCYS 070200
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT FRI MAY 6 2016

WYC015-070245-
/O.CON.KCYS.SV.W.0005.000000T0000Z-160507T0245Z/
GOSHEN WY-
800 PM MDT FRI MAY 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL GOSHEN COUNTY...

AT 800 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF GRAYROCKS RESERVOIR TO NEAR
LYMAN...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FORT LARAMIE NATIONAL HISTORIC SITE AROUND 830 PM MDT. 
  FORT LARAMIE AROUND 835 PM MDT. 
  TORRINGTON AROUND 845 PM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HWY 85
AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4181 10407 4204 10463 4231 10462 4232 10407
TIME...MOT...LOC 0200Z 176DEG 13KT 4209 10460 4186 10409 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
442 
WWUS55 KCYS 070227
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
827 PM MDT FRI MAY 6 2016

WYC015-070245-
/O.CON.KCYS.SV.W.0005.000000T0000Z-160507T0245Z/
GOSHEN WY-
827 PM MDT FRI MAY 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL GOSHEN COUNTY...

AT 826 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT LARAMIE NATIONAL HISTORIC SITE TO 6 MILES
NORTH OF LYMAN...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FORT LARAMIE AROUND 830 PM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HWY 85
AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4195 10407 4219 10462 4231 10462 4232 10407
TIME...MOT...LOC 0226Z 193DEG 22KT 4224 10455 4201 10404 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
718 
WWUS55 KCYS 070237
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MDT FRI MAY 6 2016

WYC015-070247-
/O.EXP.KCYS.SV.W.0005.000000T0000Z-160507T0245Z/
GOSHEN WY-
837 PM MDT FRI MAY 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOSHEN COUNTY WILL
EXPIRE AT 845 PM MDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4195 10407 4219 10462 4231 10462 4232 10407
TIME...MOT...LOC 0234Z 195DEG 25KT 4224 10455 4201 10404 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:33 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 6, 5:33 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT FRI MAY 6 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 526 PM MDT FRI MAY 6 2016

STRONG SPRING STORM STILL ON TRACK TO BRING THE POTENTIAL FOR
SEVERE THUNDERSTORMS...FLASH FLOODING...AND MOUNTAIN SNOWS TOMORROW.

FOR TODAY...A FEW STRONGER STORMS HAVE DEVELOPED ACROSS CARBON AND
ALBANY COUNTIES WITHIN OROGRAPHIC FORCING AND MODERATE...MOIST
SOUTHEAST FLOW. THE COLD FRONT LOOKS TO BE MAKING ITS WAY SOUTH
ACROSS WYOMING THIS AFTERNOON AND WILL AIDE IN DEVELOPING MORE
WIDESPREAD CONVECTION ACROSS THE EASTERN PLAINS THROUGH THIS EVENING
AS WELL. MODERATE INSTABILITY IN PLACE WILL ALLOW SOME STORMS TO
PRODUCE AT LEAST SMALL HAIL AND GUSTY WINDS...ALONG WITH MODERATE TO
HEAVY RAINFALL THROUGH THE EVENING. WOULD NOT BE SURPRISED TO SEE
SOME STORMS DROP AROUND 1 INCH OF QPF ESPECIALLY ACROSS THE EASTERN
PLAINS WHERE DEEP MOISTURE/ABOVE NORMAL PW'S WILL BE IN PLACE.

TURNING TO TOMORROW...MADE FEW CHANGES TO THE ONGOING FORECAST. THE
MAIN CHANGES WERE TO TIMING OF HEAVIEST RAINFALL...CHANGE-OVER TO
SNOW...AND OVERALL THREAT FOR SEVERE WEATHER. THINK THAT THE VORT
LOBE MOVING UP FROM COLORADO WILL BE A BIT QUICKER BASED ON 12Z
GUIDANCE...MEANING STRONGEST ACTIVITY AND HEAVIEST RAINFALL COULD
DEVELOP MORE MID-LATE AFTERNOON WITH A CHANGEOVER TO SNOW QUICKER VS
EVENING TIME FRAME. SNOW LEVELS STILL LOOK TO DROP TO ABOUT
8000FT IN THE LATE AFTERNOON THROUGH EVENING...AND PERHAPS EVEN TO
THE VALLEY FLOOR OVERNIGHT...WITH THE JUXTAPOSITION OF HIGHEST QPF
AND CHANGEOVER TO SNOW WILL BE SUCH THAT ACCUMULATIONS IN THE
HIGHER MOUNTAINS ARE MOST LIKELY TO REMAIN IN THE 6-10" RANGE WITH
LOCALLY HIGHER AMOUNTS.

INSTABILITY AND SHEAR PROGS CONTINUE TO LOOK FAVORABLE FOR SEVERE
WEATHER IN OUR SOUTHERN AND EASTERN COUNTIES TOMORROW AFTERNOON.
CONFIDENCE IS STEADILY INCREASING FOR THIS POTENTIAL. SOUNDINGS AND
HODOGRAPHS FROM CYS-SNY SHOW FAVORABLE TURNING IN THE LOW TO
MID LEVELS...WITH THE CAP STEADILY ERODING THROUGH THE MID-LATE
AFTERNOON...DEPENDING ON BURN OFF RATE OF TONIGHT'S NIGHT
STRATUS/FOG DEVELOPMENT IN UPSLOPE FLOW. SBCAPES COULD BE UPWARDS
OF 1500 J/KG...AND COMBINED WITH THE GOOD SHEAR PROFILE...STILL
THINK SUPERCELLS ARE A DISTINCT POSSIBILITY FROM LARAMIE COUNTY TO
SOUTHERN PLATTE AND GOSHEN COUNTIES...INTO THE SOUTHERN NEBRASKA
PANHANDLE. AGAIN CONFIDENCE IS INCREASING IN THE LIKELIHOOD OF THE
POSSIBILITY FOR LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR
TWO ACROSS THIS AREA TOMORROW AFTERNOON/EVENING.

ALONG WITH THE SEVERE POTENTIAL...TRAINING THUNDERSTORMS ALONG THE
LARAMIE RANGE AND VICINITY WITHIN DEEP MOIST UPSLOPE FLOW WILL
ENHANCE THE FLASH FLOOD THREAT ALONG THE LARAMIE RANGE...LARAMIE
VALLEY...AND NEARBY EASTERN PLAINS AS WELL. MODELS ARE IN FAIR
AGREEMENT WITH THIS PATTERN...SO ISSUED A FLASH FLOOD WATCH FOR THE
MORE FAVORABLE FLASH FLOOD POTENTIAL. WIDESPREAD 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS ARE QUITE POSSIBLE LATE AFTERNOON THROUGH THE
EARLY OVERNIGHT PERIOD WHICH COULD CAUSE FLOODING PROBLEMS FOR SMALL
STREAMS AND RIVES...ANY BURN SCARS...STEEP TERRAIN...AND LOW LYING
AREAS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 526 PM MDT FRI MAY 6 2016

THE OMEGA BLOCKING PATTERN THAT MUCH OF THE CONUS HAS SEEN OF LATE
WILL BEGIN BREAKING DOWN EARLY IN THE PERIOD AS THE NRN STREAM
BECOMES MORE ACTIVE. WILL HAVE TO DEAL WITH THIS PESKY UPPER LOW
WHICH WILL STILL BE SLOWLY PINWHEELING ACROSS THE INTERMOUNTAIN WEST
ON SUNDAY. CONTINUED PRECIPITATION AND COOL TEMPS CAN STILL BE
EXPECTED. THIS UPPER LOW FINALLY DEPARTS MONDAY AS IT PHASES WITH
THE ACTIVE NORTHWEST FLOW. THIS WILL REINFORCE THE COOL AIR MASS IN
PLACE THAT WILL PERSIST INTO THE FIRST HALF OF NEXT WEEK. SHOWERS
WILL STILL BE POSSIBLE MONDAY/TUESDAY...BUT COVERAGE WILL BE
SIGNIFICANTLY LESS THAN THIS WEEKEND. THE AIR MASS BEGINS TO DRY FOR
THE LATTER HALF OF NEXT WEEK AS THE NRN STREAM JET BEGINS TO SHIFT
OFF TO THE NORTHEAST. TEMPERATURES WILL LIKELY MODERATE AS
WELL...BACK TO MORE SEASONAL NORMS FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 529 PM MDT FRI MAY 6 2016

WYOMING TAFS...ISOLATED THUNDERSTORMS THIS EVENING PRODUCING
LOCALIZED MVFR...WITH AREAS OF IFR AND MVFR DEVELOPING LATE
TONIGHT. BECOMING MOSTLY VFR IN THE MORNING WITH SCATTERED SHOWERS
AND THUNDERSTORMS IN THE AFTERNOON PRODUCING LOCALIZED MVFR AND
WIND GUSTS TO 35 KNOTS.

NEBRASKA TAFS...VFR THIS EVENING...THEN BECOMING IFR AND MVFR
LATER TONIGHT WITH AREAS OF FOG. BECOMING VFR SATURDAY MORNING
WITH SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON
PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 35 KNOTS.

&&

.FIRE WEATHER...
ISSUED AT 526 PM MDT FRI MAY 6 2016

A TREND TO COOLER AND WETTER CONDITIONS CAN BE EXPECTED THROUGH THE
WEEKEND AS A LOW PRESSURE SYSTEM MOVES IN FROM THE SOUTHWEST AND
THEN SLOWLY MOVES EAST ACROSS THE CENTRAL ROCKY MOUNTAIN REGION.
WETTING RAINS ARE LIKELY OVER MANY AREAS THIS AFTERNOON THROUGH
SATURDAY. SOME FLOODING IS POSSIBLE ACROSS THE AREA...PARTICULARLY
IN THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING. SNOWS ARE
LIKELY OVER THE MOUNTAINS AS WELL SATURDAY NIGHT INTO SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR WYZ103-106>108-115>119.

NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...CAH
AVIATION...RUBIN
FIRE WEATHER...RJM
Hazardous weather outlook, May 6, 3:24 PM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT FRI MAY 6 2016

WYZ103-106>108-115>119-072130-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
324 PM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
THIS EVENING AND CONTINUE THROUGH TONIGHT. A FEW STORMS MAY
BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS THE PRIMARY
HAZARDS ALONG WITH MODERATE TO BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. SOME STORMS COULD BECOME
SEVERE...PRODUCING VERY HEAVY RAIN WITH THE POSSIBILITY OF FLASH
FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA NOON
SATURDAY THROUGH 3AM SUNDAY. IN ADDITION...LARGE HAIL...STRONG
WINDS AND AN ISOLATED TORNADO OR TWO ARE POSSIBLE SATURDAY
AFTERNOON MAINLY ACROSS SOUTHERN PLATTE...GOSHEN AND LARAMIE
COUNTIES.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-072130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-
324 PM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA AND EAST CENTRAL WYOMING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
THROUGH THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH SMALL
HAIL AND STRONG WINDS THE PRIMARY HAZARDS ALONG WITH MODERATE TO
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. SOME STORMS COULD BECOME
SEVERE...PRODUCING VERY HEAVY RAIN...LARGE HAIL...STRONG WINDS
AND AN ISOLATED TORNADO OR TWO SATURDAY AFTERNOON MAINLY ACROSS
THE SOUTHERN PANHANDLE.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON...MAINLY
IN THE SOUTHERN HALF OF THE PANHANDLE.

WYZ104-105-109>114-072130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
324 PM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MOUNTAIN SNOWMELT WILL CONTINUE THIS EVENING WITH WARM
TEMPERATURES IN THE HIGH COUNTRY. THUNDERSTORM ACTIVITY MAY
COMBINE WITH SNOWMELT AND LEAD TO FLASH FLOODING OF MOUNTAIN
CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL OCCUR EARLY SATURDAY
AFTERNOON. AGAIN...MODERATE TO HEAVY RAIN COMBINED WITH SNOWMELT
COULD LEAD TO POSSIBLE FLASH FLOODING.

RAIN WILL CHANGE TO SNOW OVER THE SNOWY AND SIERRA MADRE RANGES
LATE AFTERNOON THROUGH THE NIGHT. MODERATE SNOW ACCUMULATIONS ARE
POSSIBLE.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 6, 5:03 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT FRI MAY 6 2016

WYZ106>108-062345-
GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
503 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM MDT...

AT 503 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLATER...OR 14 MILES SOUTH OF WHEATLAND...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 58 AND
67.

LAT...LON 4182 10493 4189 10492 4196 10457 4173 10455
TIME...MOT...LOC 2303Z 270DEG 19KT 4185 10487

RUBIN
Local storm report, May 6, 5:22 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT FRI MAY 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             8 NW CHUGWATER          41.84N 104.93W
05/06/2016  E0.75 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 6, 5:24 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT FRI MAY 6 2016

WYZ106-107-070015-
EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
524 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE COUNTY UNTIL
615 PM MDT...

AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BORDEAUX...OR 10 MILES SOUTH OF WHEATLAND...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORDEAUX...SLATER AND Y-O RANCH.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 63 AND
77.

LAT...LON 4186 10477 4178 10499 4201 10509 4205 10467
TIME...MOT...LOC 2323Z 167DEG 10KT 4191 10490

RUBIN
Special weather statement, May 6, 6:17 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT FRI MAY 6 2016

WYZ106-107-070100-
EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
617 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 700
PM MDT...

AT 617 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLATER...OR 13 MILES SOUTH OF WHEATLAND...MOVING NORTHWEST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHEATLAND...BORDEAUX...CHUGCREEK...Y-O RANCH AND SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 62 AND
78.

LAT...LON 4187 10474 4179 10494 4194 10517 4210 10484
TIME...MOT...LOC 0017Z 144DEG 14KT 4186 10489

RUBIN
Local storm report, May 6, 7:33 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT FRI MAY 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             30 E RAWLINS            41.78N 106.65W
05/06/2016  E0.25 INCH       CARBON             WY   DEPT OF HIGHWAYS

            COVERS I-80

&&

BCHAPMAN
Special weather statement, May 6, 7:37 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
737 PM MDT FRI MAY 6 2016

NEZ019-020-WYZ108-119-070200-
SCOTTS BLUFF NE-BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
737 PM MDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHWESTERN
SCOTTS BLUFF...SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES
UNTIL 800 PM MDT...

AT 736 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
VETERAN TO 6 MILES SOUTHWEST OF HARRISBURG...AND MOVING NORTH AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LA GRANGE...YODER...HAWK SPRINGS CAMPGROUND...HARRISBURG...HAWK SPRINGS...
HAWK SPRINGS RECREATION AREA AND VETERAN.

LAT...LON 4210 10443 4159 10364 4141 10380 4183 10452
TIME...MOT...LOC 0136Z 200DEG 19KT 4188 10446 4146 10380

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:17 PM MDTSpecial Weather StatementCYSPlatte43 min
May 6, 7:04 PM MDTAreal Flood AdvisoryCYSPlatte3 hr
May 6, 7:22 PM MDTFlash Flood WarningCYSPlatte113 min
May 7, 12:29 AM MDTSpecial Weather StatementCYSGoshen46 min
May 7, 1:25 AM MDTDense Fog AdvisoryCYSAlbany, Carbon, Laramie14 hr
May 7, 11:20 AM MDTFlash Flood WarningCYSConverse6 hr
May 7, 1:30 PM MDTRiver Flood WarningCYSGoshen24 hr
May 7, 2:39 PM MDTWinter Weather AdvisoryCYSAlbany, Carbon20 hr
May 7, 3:09 PM MDTRiver Flood WarningCYSConverse60 hr
May 7, 4:16 PM MDTSevere Thunderstorm WarningCYSLaramie46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.